Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Birth control havoc
    avatar
    rangoon posted:
    Hi,

    Previous to about a month and a half ago, I have been on the NuvaRing for birth control. I have been taking it for 8 years. Because I developed the symptom of benign tumors in my liver from it (woohoo), I decided to stop it.

    That's when all hell broke loose. In the past 1.5 months I've gained 12 pounds, my cycle has gone haywire and my hair is falling out in clumps. I was previously 127/5'7"/28 years old before took out the ring, and now I am close to 140 pounds a month and a half later. I'm kind of at a loss. There has been no significant changes to my diet and exercise routine - it's not like I've been entering pie eating contests in my spare time.

    The only change has been the ring, and I'd like to stop being on it since it's causing benign tumor growth, but not at this cost. I am also pre diabetic (T 1.5) and gaining weight means I am that much closer to having to medicate it. I'd rather maintain my weight. I have a doctor appointment next week, but I was wondering if anyone else has experienced anything like this and has been able to solve it. This is crazy.
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear rangoon: Certainly the cycle changes, and perhaps the sudden hair loss, could be attributed to suddenly stopping the NuvaRing. Yet I have not seen women suddenly gain weight when stopping hormonal birth control.

    I would hope that your MD would look for other etiologies (changes in blood sugar, low thyroid, increased androgen levels from PCOS) for the abrupt weight changes. Perhaps another reader will see your post and share her experience with this.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.